Alert archive / Iowa / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 494, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Aug 5, 2008, 1:38 AM CDT for Jasper County, Mahaska County, Poweshiek County, Iowa. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 5, 2008, 1:38 AM CDT (06:38 UTC)
- Expired
- Aug 5, 2008, 2:30 AM CDT
- In force
- 52 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Jasper County, IA, Mahaska County, IA, Poweshiek County, IA
The radar
The Des Moines radar (KDMX), 96 km from the middle of the area, began a volume at 06:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 5, 2:00 AM CDT | TSTM WND GST 65 | 1 S Oskaloosa, IA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.6 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6781 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 7.9
- Supercell composite
- 32.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 050638
SVRDMX
IAC099-123-157-050730-
/O.NEW.KDMX.SV.W.0494.080805T0638Z-080805T0730Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
138 AM CDT TUE AUG 5 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
SOUTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...
MAHASKA COUNTY IN SOUTH CENTRAL IOWA...
* UNTIL 230 AM CDT.
* AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF
LEIGHTON...OR 34 MILES NORTHWEST OF OTTUMWA...AND MOVING SOUTHEAST
AT 53 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LEIGHTON BY 140 AM CDT...
BEACON...OSKALOOSA AND UNIVERSITY PARK BY 150 AM CDT...
KEOMAH VILLAGE BY 155 AM CDT...
OSKALOOSA AIRPORT BY 200 AM CDT...
FREMONT BY 205 AM CDT...
GO TO A BASEMENT OR SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY.
EVACUATE MOBILE HOMES...AND SEEK SHELTER IN A STURDY BUILDING. SEVERE
STRAIGHT LINE WINDS CAN SOUND LIKE A TORNADO...AND PRODUCE SIMILAR
DAMAGE.
LAT...LON 4116 9242 4116 9288 4151 9287 4151 9288
4156 9288 4155 9240
TIME...MOT...LOC 0638Z 296DEG 46KT 4132 9287
$$
COGIL4 follow-up statements
000
WWUS53 KDMX 050653
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
153 AM CDT TUE AUG 5 2008
IAC099-123-157-050730-
/O.CON.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
JASPER IA-POWESHIEK IA-MAHASKA IA-
153 AM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR MAHASKA...SOUTHWESTERN POWESHIEK AND SOUTHEASTERN JASPER
COUNTIES...
AT 149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR BEACON...OR 25
MILES NORTHWEST OF OTTUMWA...MOVING EAST AT 51 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
KEOMAH VILLAGE AND ROSE HILL BY 155 AM CDT...
FREMONT AND OSKALOOSA AIRPORT BY 200 AM CDT...
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4116 9242 4116 9288 4151 9287 4151 9288
4156 9288 4155 9240
TIME...MOT...LOC 0653Z 290DEG 45KT 4130 9264
$$
COGIL000
WWUS53 KDMX 050709
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
209 AM CDT TUE AUG 5 2008
IAC123-050730-
/O.CON.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
MAHASKA IA-
209 AM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR MAHASKA COUNTY...
AT 208 AM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS
LOCATED NEAR ROSE HILL...OR 14 MILES WEST OF SIGOURNEY...MOVING EAST
AT 52 MPH.
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
AT 200 AM...WIND GUSTS TO 65 MPH WERE ESTIMATED ON THE SOUTHERN SIDE
OF OSKALOOSA BY A TRAINED SPOTTER.
LAT...LON 4116 9242 4116 9288 4151 9287 4151 9281
4151 9241 4148 9240
TIME...MOT...LOC 0709Z 290DEG 45KT 4128 9245
$$
COGIL000
WWUS53 KDMX 050716
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
216 AM CDT TUE AUG 5 2008
IAC123-050730-
/O.CON.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
MAHASKA IA-
216 AM CDT TUE AUG 5 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT
FOR EASTERN MAHASKA COUNTY...
AT 212 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM BARNES CITY TO ROSE HILL TO OSKALOOSA
AIRPORT...OR ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF
SIGOURNEY TO 12 MILES WEST OF SIGOURNEY TO 12 MILES NORTHWEST OF
OTTUMWA...MOVING EAST AT 50 MPH.
FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.
LAT...LON 4116 9242 4117 9270 4151 9265 4151 9241
4149 9240 4149 9241 4139 9241 4138 9241
TIME...MOT...LOC 0716Z 281DEG 43KT 4147 9236 4130 9237
4115 9247
$$
COGIL000
WWUS53 KDMX 050732
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
232 AM CDT TUE AUG 5 2008
IAC123-050742-
/O.EXP.KDMX.SV.W.0494.000000T0000Z-080805T0730Z/
MAHASKA IA-
232 AM CDT TUE AUG 5 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MAHASKA COUNTY HAS
EXPIRED...
AT 230 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO
EXPIRE.
LAT...LON 4116 9242 4117 9270 4151 9265 4151 9241
4149 9240 4149 9241 4139 9241 4138 9241
TIME...MOT...LOC 0716Z 281DEG 43KT 4147 9236 4130 9237
4115 9247
$$
COGILWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 10:30 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Aug 4, 10:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1030 PM CDT MON AUG 4 2008 .UPDATED AVIATION DISCUSSION FOR 05/06Z .SHORT TERM UPDATE...TONIGHT. WEAK BOUNDARY LIES OVER SOUTHERN IA AT 00Z. SOME THUNDER REDEVELOPMENT STILL POSSIBLE ALOFT AS LOW LEVEL JET BEGINS TO IMPINGE ON THE BOUNDARY AND ELEVATED STORMS INCREASE IN COVERAGE FROM I80 SOUTH TO THE BORDER...MAINLY AFT 06Z. AT 00Z THE JET APPEARS TO BE TURNING SLIGHTLY MORE WEST-EAST WHICH WILL KEEP BEST LIFT SOUTH. HAVE AGAIN TRIMMED POPS...WX...AND QPF FOR THE REGION FOR OVERNIGHT. CAPES REMAIN HIGH SOUTH BUT CAP OF +12C STILL HOVERING OVER THE AREA AT 00Z. HAVE RAISED MINS A DEGREE MOST AREAS AND HAVE RAISED DEW POINTS. LITTLE PUSH BEHIND BOUNDARY FOR NOW AND EXPECT THAT INSTEAD OF AIRMASS BEING REPLACED WITH DRIER AIR BY MORNING...WILL MORE LIKELY SEE PATCHY FOG TOWARD PRE-DAWN AND DAWN HOURS./REV .PREVIOUS SHORT TERM...TONIGHT THROUGH THU FORECAST ISSUE IS POTENTIAL SEVERE WEATHER TONIGHT ACROSS THE MAJORITY OF THE CWA. FRONTAL BOUNDARY DRAPED ACROSS CENTRAL IOWA WITH FEW SHOWERS AND THUNDERSTORMS ALREADY DEVELOPING ALONG THE FRONT THIS AFTERNOON AND POTENTIALLY BECOMING MORE SFC BASED WITH TIME. ABUNDANT INSTABILITY AND MOISTURE AVAILABLE ALONG THE I80 CORRIDOR THIS AFTERNOON/TONIGHT...WITH CAP SLOWLY ERODING. HOWEVER THE RUC MAY BE A BIT TOO AGGRESSIVE IN THIS REGARD...AT LEAST FOR THE TIME BEING...DUE TO OVERDONE AWOS DEWPOINTS. HAVE INCREASED POPS ALONG CENTRAL PORTIONS OF CWA THROUGH 06Z...AND MAINLY EASTERN PORTIONS OF CWA OVERNIGHT. IF ANY STORMS DUE TAP THIS EXTREME INSTABILITY THEY WOULD QUICKLY BECOME SEVERE WITH ALL MODES POSSIBLE. PWS RANGE ABOVE 1.5 INCHES TO NEAR 2.5 INCHES ACROSS SOUTHEAST PORTIONS OF CWA BY 03Z MONDAY...SO SOME LOCALLY HEAVY RAIN IS LIKELY...AND SHIFTED QPF MAX FURTHER SOUTH TONIGHT. SHARP TEMPERATURE GRADIENT ACROSS THE STATE THIS EVENING...MAINLY TWEAKED LOWS DOWN IN THE NORTH OVERNIGHT. BY TUESDAY...FRONTAL CONVERGENCE AND SURFACE BASED POTENTIAL DIMINISHES SOMEWHAT. HOWEVER GFS/SREF BOTH SUGGEST ELEVATED FORCING IN RIGHT ENTRANCE REGION OF JET SEGMENT AS IT CROSSES MN TOWARD THE GREAT LAKES SO CONTINUE TO HAVE CHANCE POPS SRN TWO-THIRDS DRIFTING FROM WEST TO EAST WITH TIME. SIMILAR FORCING MAY ALSO LINGER OVER SOUTHERN IOWA TUE EVE. BY WED AND THU...SFC HIGH PRESSURE SETTLES INTO IA WITH FAIR AND COOLER WEATHER. TEMP WISE...HAVE TRIMMED HEAT ADVY SOMEWHAT TO FIT CURRENT CONDITIONS BUT STILL PLAN ON HAVING IT EXPIRE AT 00Z. NO REAL DEVIATIONS FROM GUIDANCE BLEND THROUGH PERIOD BASED ON SUGGESTIONS FROM FORECAST SOUNDINGS. HAVE LOWERED DEWPOINTS SOMEWHAT HOWEVER BUT CONFIDENCE NOT THE GREATEST AS MIXING AND EVAPOTRANSPIRATION BATTLE FOR HOW DRY WE CAN GET DURING PEAK HEATING. .LONG TERM...THU THROUGH MON LITTLE OF CONCERN IN THIS PERIOD. MODELS IN GOOD AGREEMENT WITH BROAD GREAT LAKES TROUGH KEEPING IA IN NWLY FLOW ALOFT AND INFLUENCED BY SFC HIGH PRESSURE. HAVE LEFT FORECAST UNCHANGED FOR THE MOST PART WITH LITTLE OR NO CHANCES FOR PRECIP. NO SIGNIFICANT ISENT LIFT IN PLACE AND LACK OF CONVERGENCE AND INSTABILITY SHOULD KEEP SFC BASED DEVELOPMENT AT BAY. PREFERRED SOLUTION IS A BLEND OF ECMWF/GEFS WHICH SUGGESTS MO VALLEY MAY BE ACTIVE BUT GENERALLY ALONG AND SOUTH OF THE RIVER SO WILL LEAVE SLIGHT CHANCES IN PLACE SW THU-SUN. CHANCES MAY HAVE TO BE INTRODUCED BEYOND DAY 7 AS SFC HIGH RETREATS. DID NOT CHANGE TEMPS TOO MUCH EITHER OUTSIDE OF LOWERING A FEW DEGREES IN SPOTS. STATE FAIR SHOULD KICK OFF WITH BELOW NORMAL TEMPS AND HUMIDITIES DUE TO INFLUENCE OF HIGH PRESSURE AND NLY TO SELY TRAJECTORIES. && .AVIATION...05/06Z FRONT NOW ALONG THE IA/MO BORDER WITH WEAKENING CAP IN PLACE ALOFT. LOW LEVEL JET NOW BEGINNING TO OVERRUN THE UPPER LEVEL FRONT WITH A THIN LINE OF ELEVATED CONVECTION BREAKING OUT ACROSS CENTRAL IA. FOR NOW...BEST CONVERGENCE TO REMAIN SOUTH OF THE REGION UNTIL LATE. SOME MVFR CIGS AND BR EXPECTED TOWARD MORNING AS RH INCREASES AND SOME THUNDER CONTINUES. HAVE INCREASED -TSRA CHANCES IN THE SHORT TERM FOR TAF SITES ALONG/SOUTH OF I80 INCLUDING KDSM AND KOTM FOR THROUGH 12Z. ACTIVITY SHOULD BEGIN TO WIND DOWN AFT 13Z SOUTH. -REV && .DMX WATCHES/WARNINGS/ADVISORIES...NONE && KLP/BSS/REV
Hazardous weather outlook, Aug 4, 7:47 PM CDT, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 747 PM CDT MON AUG 4 2008 IAZ057>062-070>075-081>086-092>097-051900- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 747 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IOWA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO REDEVELOP AFTER MIDNIGHT ACROSS THE OUTLOOK AREA...WITH AREAS SOUTH OF HIGHWAY 92 FAVORED. A FEW OF THE STORMS MAY BE SEVERE WITH QUARTER SIZED HAIL AND WINDS TO 60 MPH BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED OVER FAR SOUTHERN IOWA AFTER MIDNIGHT TONIGHT. IAZ004>007-015>017-023>028-033>039-044>050-051900- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 747 PM CDT MON AUG 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL TO NORTH CENTRAL IOWA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED NON SEVERE THUNDERSTORMS ARE EXPECTED TO END ON TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PODRAZIK/REV
In the hours before
Local storm report, Aug 5, 12:41 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1241 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1234 AM HAIL 6 NW DES MOINES INT AIR 41.59N 93.74W
08/05/2008 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZE HAIL
FALLING IN WEST DES MOINES.
&&
LEELocal storm report, Aug 5, 12:53 AM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1253 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM TSTM WND GST 3 SSW DES MOINES 41.53N 93.63W
08/05/2008 E60 MPH POLK IA TRAINED SPOTTER
&&
RVACHALELocal storm report, Aug 5, 12:56 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1256 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 AM HAIL 3 SSE DES MOINES 41.54N 93.59W
08/05/2008 E1.00 INCH POLK IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS NICKEL TO QUARTER SIZE HAIL AT
WAL MART ON SOUTHEAST 14TH STREET.
&&
LEELocal storm report, Aug 5, 12:58 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1258 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 AM HAIL CARLISLE 41.50N 93.49W
08/05/2008 E0.88 INCH WARREN IA LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS NICKEL SIZE HAIL AND WIND GUSTS
TO 50 MPH IN DOWNTOWN CARLISLE.
&&
LEELocal storm report, Aug 5, 1:03 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
103 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1244 AM HAIL 3 S DES MOINES 41.53N 93.61W
08/05/2008 E0.88 INCH POLK IA PUBLIC
PUBLIC REPORTS PENNY TO NICKEL SIZE HAIL IN SOUTHEAST DES
MOINES.
&&
LEELocal storm report, Aug 5, 1:26 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
126 AM CDT TUE AUG 05 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 AM TSTM WND GST 1 E HARTFORD 41.46N 93.38W
08/05/2008 E60 MPH WARREN IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 60 MPH WIND GUST AND PEA SIZE
HAIL EAST OF HARTFORD.
&&
LEEThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 12:07 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 53 min |
| Aug 5, 12:47 AM CDT | Severe Thunderstorm Warning | DMX | Dallas, Jasper, Madison, Marion, Polk, Warren | 43 min |
| Aug 5, 1:16 AM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 44 min |
| Aug 5, 2:30 AM CDT | Severe Thunderstorm Warning | DMX | Wapello | 31 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.